Convergence analysis of the Gauss-Newton- Potra method for nonlinear least squares problems

Author
S. M. Shakhno1, H. P. Yarmola2, Yu. V. Shunkin2
Faculty of Applied Mathematics and Informatics, Ivan Franko National University of Lviv, Lviv, Ukraine
Abstract
In this paper we study an iterative differential-difference method for solving nonlinear least squares problems with nondifferentiable residual function. We have proved theorems which establish the conditions of convergence, radius and the convergence order under Lipschitz and $\omega$-conditions for the first-order derivatives of the differentiable part and for the first and second orders divided differences of the nondifferentiable part of the nonlinear function. The carried numerical experiments demonstrate the efficiency of the proposed method.
Keywords
least squares problem; decomposition of operator; Gauss-Newton-Potra method; omega-conditions; divided differences
DOI
doi:10.15330/ms.50.2.211-221
Reference
1. I.K. Argyros, A.A. Magrenan, A Contemporary Study of Iterative Methods, Elsevier (Academic Press), New York, NY, USA, 2018.

2. I.K. Argyros, A.A. Magrenan, Iterative Methods and Their Dynamics with Applications: A Contemporary Study, CRC Press, 2011).

3. I.K. Argyros, S. Hilout, Newton-Kantorovich approximations under weak continuity conditions, J. Appl. Math. Comput., 37 (2011), 361-375.

4. I.K. Argyros, S. Hilout, On an improved convergence analysis of Newtons method, Appl. Math. Comput., 225 (2013), 372-386.

5. I.K. Argyros, H. Ren, A derivative free iterative method for solving least squares problems, Numer. Algorithms, 4(58) (2011), 555-571.

6. I.K. Argyros, S. Shakhno, Yu. Shunkin, Improved Convergence Analysis of Gauss-Newton-Secant Method for Solving Nonlinear Least Squares Problems, Mathematics, 7 (2019), 1, Article id: 99 ; doi: 10.3390/math7010099.

7. E. Catinas, On some iterative methods for solving nonlinear equations, Rev. Anal. Num?r. Th?or. Approx., 1(23) (1994), 47-53.

8. M.A. Hernandez, M.J.Rubio, A uniparametric family of iterative processes for solving nondifferentiable operators, J. Math. Anal. Appl., 275 (2002), 821-834.

9. M.A. Hernandez-Veron, M.J. Rubio, On the local convergence of a Newton.Kurchatov-type method for non-differentiable operators, Appl. Math. Comput., 304 (2017), 1-9.

10. J.E. Dennis, R.B. Schnabel, Numerical Methods for Unconstrained Optimization and Nonlinear Equations, SIAM, Philadelphia, 1996.

11. J.M. Ortega, W.C. Rheinboldt, Iterative solution of nonlinear equations in several variables, Academic Press, New York, 1970.

12. M.A. Ren, I.K. Argyros, Local convergence of a secant type method for solving least squares problems, AMC (Appl. Math. Comp.), 217 (2010), 3816-3824.

13. S.M. Shakhno, A.-V.I. Babjak, H.P. Yarmola, Combined Newton-Potra method for solving nonlinear operator equations, J. Appl. Comput. Math. (Kyiv), 3(120) (2015), 170-178. (in Ukrainian)

14. S.M. Shakhno, O.P. Gnatyshyn, Iterative-difference methods for solving nonlinear least-squares problem, Progress in Industrial Mathematics at ECMI 98, Verlag B.G.Teubner GMBH, Stuttgart, (1999), 287294.

15. S.M. Shakhno, O.P. Gnatyshyn, On an iterative algorithm of order 1.839... for solving the nonlinear least squares problems, AMC (Appl. Math. Comp.), 161 (2005), 253264.

16. S. Shakhno, Yu. Shunkin, One combined method for solving nonlinear least squares problems, Visn. Lviv Univ. Ser. Appl. Math. Informatics, 25 (2017), 3848. (in Ukrainian).

17. S. Shakhno, Yu. Shunkin, H.P. Yarmola, Gauss-Newton-Potra Method for Nonlinear Least Squares Problems with Decomposition of Operator, XXXII Int. Conf. PDMU2018 (Proceedings), (2018), 153 159.

18. S.M. Shakhno, H.P. Yarmola, On the two-step method for solving nonlinear equations with nondifferentiable operator, Proc. Appl. Math. Mech., 1 (2012), 617618.

19. S.M. Shakhno, H.P. Yarmola, Two-point method for solving nonlinear equations with nondifferentiable operator, Mat. Stud., 36 (2011), 213220. (in Ukrainian)

20. S. Ulm, On generalized divided differences, Proc. Acad. Sci. Estonian SSR. Physics. Mathematic, 16 (1967), 1326. (in Russian)

Pages
211-221
Volume
50
Issue
2
Year
2018
Journal
Matematychni Studii
Full text of paper
pdf
Table of content of issue